# SDR 2001FA0000196

- Difficulty date: July 24, 2001
- Submitted: August 21, 2001
- Operation: General aviation
- Aircraft: N5688K
- Make and model: Beech 95-B55
- Aircraft serial: TC765
- Engine: Cont IO470L
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Engine Bay
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED SEVERE ENGINE VIBRATION FOLLOWING POWER REDUCTION ON INITIAL CLIMB-OUT AFTER DEPARTURE FROM AIRPORT.  ENGINE SHUTDOWN AND FEATHERED.  NOTED CATASTROPHIC LEFT ENGINE FAILURE UPON INITIAL INSPECTION.  NR 5 CONNECTING ROD OBSERVED WITH CLEAN BREAK THROUGH LARGE HOLE IN CRANKCASE;  NR 6 CONNECTING ROD SEVERELY BENT.  NR 5, NR 6 PISTONS DAMAGED SEVERELY AND SEIZED IN CYLINDERS.  OBSERVED CAMSHAFT BROKEN;  FOUND PISTON PIN LOOSE WITH OTHER CRANKCASE AND CYLINDER BROKEN PARTS.  EXACT FAIL MODE UNDETERMINED.  ENGINE RECORDS NOT SUPPLIED.
